Alert archive / Illinois / Wind Advisories in 2016

Wind Advisory 1, NWS Chicago, IL

February 18, 201616 counties in Illinois; 5 counties in Indiana

NWS Chicago, IL issued this wind advisory at Feb 18, 2016, 2:46 PM CST for 16 counties in Illinois; 5 counties in Indiana. It took effect at Feb 19, 2016, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2016, 2:46 PM CST (20:46 UTC)
In effect from
Feb 19, 2016, 9:00 AM CST
Expired
Feb 19, 2016, 6:00 PM CST
In force
9 hr
Issued by
NWS Chicago, IL
All 21 counties

Boone County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 15 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

993 
WWUS73 KLOT 182046
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
246 PM CST THU FEB 18 2016

...PERIOD OF STRONG WINDS LIKELY FRIDAY...

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
190500-
/O.NEW.KLOT.WI.Y.0001.160219T1500Z-160220T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
246 PM CST THU FEB 18 2016 /346 PM EST THU FEB 18 2016/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /10 AM EST/ TO 6 PM CST
/7 PM EST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /10 AM EST/ TO 6 PM
CST /7 PM EST/ FRIDAY. 

* TIMING...LATE MORNING THROUGH THE AFTERNOON. 

* WINDS...SOUTHWEST 25 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH.

* IMPACTS...STRONG WINDS WILL MAKE FOR HAZARDOUS TRAVEL
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING
MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS
SHOULD BE ALERT AND USE CAUTION.

&&

$$

KJB
5 follow-up statements
536 
WWUS73 KLOT 190301
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
901 PM CST THU FEB 18 2016

...PERIOD OF STRONG WINDS FRIDAY...

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
191115-
/O.CON.KLOT.WI.Y.0001.160219T1500Z-160220T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
901 PM CST THU FEB 18 2016 /1001 PM EST THU FEB 18 2016/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /10 AM EST/ TO
6 PM CST /7 PM EST/ FRIDAY...

* TIMING...LATE MORNING THROUGH LATE AFTERNOON.

* WINDS...SOUTHWEST 25 TO 35 MPH...WITH GUSTS TO 50 MPH.

* IMPACTS...STRONG WINDS WILL MAKE FOR HAZARDOUS TRAVEL 
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING
MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS
SHOULD BE ALERT AND USE CAUTION.

&&

$$
702 
WWUS73 KLOT 190937
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
337 AM CST FRI FEB 19 2016

...VERY STRONG AND POTENTIALLY DAMAGING WINDS TODAY...

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
191745-
/O.CON.KLOT.WI.Y.0001.160219T1500Z-160220T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
337 AM CST FRI FEB 19 2016 /437 AM EST FRI FEB 19 2016/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST THIS MORNING TO
6 PM CST THIS EVENING...

* TIMING...LATE MORNING THROUGH LATE AFTERNOON.

* WINDS...SOUTHWEST INCREASING TO 25 TO NEARLY 40 MPH AT
  TIMES...WITH GUSTS OF 50 TO POSSIBLY CLOSE TO 60 MPH POSSIBLE.
  WIND WILL BECOME WEST THIS AFTERNOON.

* IMPACTS...STRONG WINDS WILL MAKE FOR HAZARDOUS TRAVEL
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS COULD
  ALSO CAUSE MINOR DAMAGE. ANY LIGHT WEIGHT OUTDOOR OBJECT SHOULD
  BE SECURED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING
MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS
SHOULD BE ALERT AND USE CAUTION.

&&

$$

IZZI
514 
WWUS73 KLOT 191541
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
941 AM CST FRI FEB 19 2016

...VERY STRONG AND POTENTIALLY DAMAGING WINDS TODAY...

ILZ003>006-008-010>014-019>022-INZ001-002-192345-
/O.NEW.KLOT.HW.W.0001.160219T1700Z-160220T0000Z/
/O.EXT.KLOT.WI.Y.0001.000000T0000Z-160219T1700Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-LAKE IN-PORTER-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...GARY...VALPARAISO
941 AM CST FRI FEB 19 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING...
...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...LATE MORNING THROUGH LATE AFTERNOON.

* WINDS...SOUTHWEST INCREASING TO 30 TO NEARLY 40 MPH AT TIMES...
  WITH GUSTS TO 60 MPH. WIND WILL BECOME WEST THIS AFTERNOON.

* IMPACTS...STRONG WINDS WILL MAKE FOR VERY HAZARDOUS TRAVEL
  CONDITIONS FOR HIGH PROFILE VEHICLES. WINDS COULD ALSO CAUSE
  PROPERTY DAMAGE. ANY LIGHT WEIGHT OUTDOOR OBJECTS SHOULD BE
  SECURED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING
MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS
SHOULD BE ALERT AND USE CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ILZ023-032-033-039-INZ010-011-019-192345-
/O.CON.KLOT.WI.Y.0001.000000T0000Z-160220T0000Z/
KANKAKEE-LIVINGSTON-IROQUOIS-FORD-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...KANKAKEE...PONTIAC...WATSEKA...PAXTON...
MOROCCO...RENSSELAER...FOWLER
941 AM CST FRI FEB 19 2016 /1041 AM EST FRI FEB 19 2016/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /7 PM EST/ THIS
EVENING...

* TIMING...LATE MORNING THROUGH LATE AFTERNOON.

* WINDS...SOUTHWEST INCREASING TO 25 TO NEARLY 40 MPH AT TIMES...
  WITH GUSTS OF 50 TO POSSIBLY CLOSE TO 60 MPH POSSIBLE. WIND 
  WILL BECOME WEST THIS AFTERNOON. 

* IMPACTS...STRONG WINDS WILL MAKE FOR HAZARDOUS TRAVEL 
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS COULD 
  ALSO CAUSE MINOR DAMAGE. ANY LIGHT WEIGHT OUTDOOR OBJECTS 
  SHOULD BE SECURED OR BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING
MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS
SHOULD BE ALERT AND USE CAUTION.

&&

$$

KJB
722 
WWUS73 KLOT 192119
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
319 PM CST FRI FEB 19 2016

...VERY STRONG AND POTENTIALLY DAMAGING WINDS THROUGH LATE
AFTERNOON...

ILZ003>006-008-010>014-019>022-INZ001-002-200000-
/O.CON.KLOT.HW.W.0001.000000T0000Z-160220T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-LAKE IN-PORTER-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...GARY...VALPARAISO
319 PM CST FRI FEB 19 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...THROUGH LATE THIS AFTERNOON.

* WINDS...WEST 30 TO NEARLY 40 MPH AT TIMES...WITH GUSTS AROUND 60
  MPH. 

* IMPACTS...STRONG WINDS WILL MAKE FOR VERY HAZARDOUS TRAVEL 
  CONDITIONS FOR HIGH PROFILE VEHICLES. WINDS COULD ALSO CAUSE 
  PROPERTY DAMAGE. ANY LIGHT WEIGHT OUTDOOR OBJECTS SHOULD BE 
  SECURED OR BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING
MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS
SHOULD BE ALERT AND USE CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ILZ023-032-033-039-INZ010-011-019-200000-
/O.CON.KLOT.WI.Y.0001.000000T0000Z-160220T0000Z/
KANKAKEE-LIVINGSTON-IROQUOIS-FORD-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...KANKAKEE...PONTIAC...WATSEKA...PAXTON...
MOROCCO...RENSSELAER...FOWLER
319 PM CST FRI FEB 19 2016 /419 PM EST FRI FEB 19 2016/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /7 PM EST/ THIS
EVENING...

* TIMING...THROUGH LATE THIS AFTERNOON.

* WINDS...WEST 25 TO 35 MPH AT TIMES...WITH GUSTS OF 50 TO
  POSSIBLY CLOSE TO 60 MPH POSSIBLE. 

* IMPACTS...STRONG WINDS WILL MAKE FOR HAZARDOUS TRAVEL 
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS COULD 
  ALSO CAUSE MINOR DAMAGE. ANY LIGHT WEIGHT OUTDOOR OBJECTS 
  SHOULD BE SECURED OR BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING
MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS
SHOULD BE ALERT AND USE CAUTION.

&&

$$

KJB
420 
WWUS73 KLOT 200004
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
604 PM CST FRI FEB 19 2016

ILZ003>006-008-010>014-019>022-INZ001-002-200115-
/O.EXP.KLOT.HW.W.0001.000000T0000Z-160220T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-LAKE IN-PORTER-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...GARY...VALPARAISO
604 PM CST FRI FEB 19 2016

...HIGH WIND WARNING HAS EXPIRED...

WINDS WILL CONTINUE TO SLOWLY DIMINISH THIS EVENING.

$$

ILZ023-032-033-039-INZ010-011-019-200115-
/O.EXP.KLOT.WI.Y.0001.000000T0000Z-160220T0000Z/
KANKAKEE-LIVINGSTON-IROQUOIS-FORD-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...KANKAKEE...PONTIAC...WATSEKA...PAXTON...
MOROCCO...RENSSELAER...FOWLER
604 PM CST FRI FEB 19 2016 /704 PM EST FRI FEB 19 2016/

...WIND ADVISORY HAS EXPIRED...

WINDS WILL CONTINUE TO SLOWLY DIMINISH THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Feb 18, 2:42 PM CST, 4 minutes earlier.

Area forecast discussion, Feb 18, 2:42 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
242 PM CST THU FEB 18 2016

.SHORT TERM...
242 PM CST

THROUGH SATURDAY...

THE MAIN HIGHLIGHTS IN THE SHORT TERM WILL CONTINUE TO BE THE VERY
MILD CONDITIONS FRIDAY AND SATURDAY...ALONG WITH A PERIOD OF STRONG
WINDS ON FRIDAY. WE HAVE ISSUED A WIND ADVISORY FOR THE AREA FOR
FRIDAY.

SOUTHEASTERLY WINDS CONTINUE TO INCREASE ACROSS THE AREA THIS
AFTERNOON AS PRESSURE FALLS...ASSOCIATED WITH A STRONG AREA OF LOW
PRESSURE ACROSS THE NORTHERN HIGH PLAINS...CONTINUE TO OVERSPREAD
THE UPPER MIDWEST. THIS SHOULD CONTINUE TO BE THE TREND TONIGHT...AS
THESE STRONG PRESSURE FALLS OVERSPREAD THE UPPER GREAT LAKES REGION.
THE GUSTY WINDS TONIGHT WILL ALSO ALLOW TEMPERATURES TO BE ON THE
RISE OVERNIGHT...AND THIS WILL SET THE STAGE FOR NEAR RECORD HIGHS
ON FRIDAY.

NOT MUCH HAS CHANGED WITH THE THINKING OF THE WARM AND VERY WINDY
CONDITIONS FRIDAY. THE MAIN STORM SYSTEM IS EXPECTED TO SHIFT
EASTWARD ALONG THE OR NEAR THE CANADIAN BOARDER THROUGH FRIDAY
EVENING.  A THERMAL RIDGE...FEATURING 925 MB TEMPERATURES AROUND 12
DEGREES C...WILL ADVECT OVER THE AREA RIGHT OFF THE CENTRAL HIGH
PLAINS BY MIDDAY FRIDAY...JUST PRIOR TO THE ARRIVAL OF A PACIFIC
COLD FRONTAL PASSAGE. THIS LOOKS TO SUPPORT SURFACE TEMPERATURES
AROUND 60 NORTH...TO THE MID 60S SOUTH. STRONG SOUTHERLY
WINDS...GUSTING UP INTO THE LOW 30 KT RANGE EARLY FRIDAY WILL LIKELY
INCREASE SUBSTANTIALLY FOR A PERIOD BY LATE MORNING AND INTO THE
AFTERNOON AS A COLD FRONTAL TROUGH PUSHES ACROSS THE AREA. STRONG
PRESSURE RISES IN THE WAKE OF THIS FRONTAL TROUGH WILL LIKELY LEAD
TO A PERIOD OF EFFICIENT ATMOSPHERIC MIXING. GIVEN THAT THE WIND
FIELD OFF THE SURFACE WILL BE FEATURING WINDS IN EXCESS OF 50 KT
AROUND 900 MB FRIDAY AFTERNOON...IT IS POSSIBLE THAT SOME GUSTS
AROUND MIDDAY/EARLY AFTERNOON COULD APPROACH 45 KT. BECAUSE OF
THIS...WE HAVE OPTED TO ISSUE A WIND ADVISORY FROM MID MORNING
THROUGH THE AFTERNOON FRIDAY FOR WIND GUSTS UP TO 50 MPH.

WIND SPEEDS SHOULD EASE FRIDAY EVENING. THE MAIN CHANGE IN AIRMASS
BEHIND THIS FRONT SHOULD BE LOWER DEWPOINTS...WITH NOT MUCH COOLER
AIR EXPECTED IN ITS WAKE. BECAUSE OF THIS...IT LOOKS LIKE SATURDAY
WILL ALSO BE A MILD DAY...WITH TEMPERATURES AGAIN WELL INTO THE 50S
TO NEAR 60...AND WITH LIGHTER WINDS.

KJB

&&

.LONG TERM...
256 AM CST

MONDAY THROUGH WEDNESDAY...

WEST COAST UPPER RIDGE RE-ESTABLISHES MONDAY-TUESDAY INDUCING A
BROAD DOWNSTREAM UPPER TROUGH ACROSS THE EASTERN 2/3 OF THE CONUS
DURING THE EXTENDED FORECAST PERIOD. AT THE SURFACE...COLDER HIGH
PRESSURE SPREADS ACROSS THE UPPER MIDWEST AND GREAT LAKES REGION
SUNDAY NIGHT AND MONDAY...WITH COOLER NORTH-NORTHEAST WINDS
BRINGING MORE SEASONABLE TEMPS TO THE REGION EARLY NEXT WEEK.
WHILE THAT PATTERN LOOKS TO HOLD FOR MUCH OF NEXT WEEK THERES
NOTHING TOO TERRIBLE FOR LATE FEBRUARY...WITH HIGHS IN THE 30S AND
LOWS IN THE 20S. NO SIGNIFICANT PRECIP EVENTS CURRENTLY IN THE
PICTURE EITHER.

RATZER

&&

.AVIATION...
FOR THE 18Z TAFS...

MAIN CONCERNS FOR AVIATION WILL BE ON POTENTIAL FOR LLWS LATE
TONIGHT THROUGH DAYBREAK...THEN VERY GUSTY WINDS THROUGH THE DAY
FRIDAY.

SOUTHEAST WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON WITH
GUSTS DEVELOPING...ONCE THE MID LVL CLOUDS LIFT NORTHEAST OF THE
AIRFIELDS. THIS SHOULD RESULT IN GUSTS THIS AFTERNOON THROUGH
TONIGHT BETWEEN 20-28KT SLOWLY TURNING SOUTHERLY THEN
SOUTHWESTERLY BY DAYBREAK FRI. MOST OF THE CLOUD BASES WILL RANGE
FROM 4-5KFT AGL...SO EXPECT VFR CONDS TO PREVAIL. BUT THE MAIN
CONCERN WILL CONTINUE TO BE ON THE WINDS AND LLWS AT 2KFT AGL
TONIGHT APPROACHING 60KTS.

SHORTLY AFTER DAYBREAK FRIDAY MIXING WILL QUICKLY INCREASE AND
ALLOW GUSTS TO NEAR 30-33KT BY 15Z...THEN INCREASE FURTHER BY
MIDDAY TOWARDS 40KT AND POSSIBLY A FEW GUSTS IN THE 40-44KT RANGE
AFTER 18Z FRI THROUGH 23Z.

BEACHLER

&&

.MARINE...
203 PM CST

PERSISTENT SOUTHEAST TO SOUTH WINDS GUSTING TO AROUND 20 KTS
THIS AFTERNOON...OR CLOSER TO 30 KTS FOR TALLER VESSELS...WILL
INCREASE IN SPEED OVERNIGHT INTO TOMORROW.  WITH MILD WINDS OVER THE
STABLE MARINE LAYER IT IS NOT CLEAR EXACTLY HOW STRONG THE WINDS AND
GUSTS WILL GET TOMORROW...BUT A PROLONGED PERIOD OF SOLID SOUTHERLY
GALES IS QUITE LIKELY.  BRIEF AND ISOLATED STORM FORCE GUSTS ARE NOT
OUT OF THE QUESTION.

A COLD FRONT MOVING THROUGH LATER FRIDAY WILL VEER WINDS WESTERLY
FOR FRIDAY NIGHT AND SATURDAY...THEN EVENTUALLY TO NORTH BY
SUNDAY...WHILE SPEEDS VERY GRADUALLY DIMINISH.

LENNING

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
     ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-
     ILZ032-ILZ033-ILZ039...9 AM FRIDAY TO 6 PM FRIDAY.

IN...WIND ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019...9 AM FRIDAY
     TO 6 PM FRIDAY.

LM...GALE WARNING...NEARSHORE WATERS UNTIL 9
     PM FRIDAY.

     SMALL CRAFT ADVISORY...NEARSHORE WATERS
     UNTIL 3 PM THURSDAY.

     GALE WARNING...LMZ777-LMZ779 UNTIL 3 AM SATURDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Feb 18, 4:06 AM CST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
406 AM CST THU FEB 18 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
191015-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
406 AM CST THU FEB 18 2016 /506 AM EST THU FEB 18 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

LOCALIZED ICE JAM FLOODING IS POSSIBLE ON AREA RIVERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG WEST SOUTHWEST WINDS GUSTING UP TO 45 MPH ARE EXPECTED ON
FRIDAY.

LOCALIZED ICE JAM FLOODING IS POSSIBLE ON AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-191015-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
406 AM CST THU FEB 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT CAN BE EXPECTED. GALE
FORCE WINDS ARE LIKELY THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WEST SOUTHWEST GALE FORCE WINDS ARE EXPECTED FRIDAY AND FRIDAY
EVENING.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-191015-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
406 AM CST THU FEB 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

SOUTHERLY GALE FORCE WINDS ARE EXPECTED THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SOUTH TO SOUTHWEST GALES ARE EXPECTED FRIDAY AND FRIDAY EVENING.

&&

RATZER

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

Nearby

Wind Advisories in Illinois, 2016Wind Advisories in Indiana, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.